Alert archive / California / Wind Advisories in 2009

Wind Advisory 7, NWS San Francisco Bay Area, CA

October 2, 20098 counties in California

NWS San Francisco Bay Area, CA issued this wind advisory at Oct 2, 2009, 2:32 PM PDT for 8 counties in California. It took effect at Oct 3, 2009, 12:00 PM PDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Oct 2, 2009, 2:32 PM PDT (21:32 UTC)
In effect from
Oct 3, 2009, 12:00 PM PDT
Expired
Oct 4, 2009, 2:05 AM PDT
In force
14 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 69 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 9.5 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2009-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2009-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2911 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMTR 022132
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
232 PM PDT FRI OCT 2 2009

...BLUSTERY CONDITIONS BEGINNING SATURDAY AFTERNOON...

.LOW PRESSURE DROPPING SOUTHWARD OUT OF BRITISH COLUMBIA WILL
RESULT IN WEAK BUT FAST-MOVING COLD-FRONTAL PASSAGE THROUGH THE
SAN FRANCISCO BAY AREA LATE THIS EVENING. THIS FRONTAL PASSAGE
WILL RESULT IN A DROP IN TEMPERATURES FOR SATURDAY. AS THE LOW
DIGS SOUTHWARD WINDS WILL BEGIN TO INCREASE. VERY WINDY CONDITIONS
CAN BE EXPECTED OVER MUCH OF THE BAY AREA AND CENTRAL COAST
BEGINNING SATURDAY AFTERNOON.

CAZ505-030545-
/O.NEW.KMTR.WI.Y.0007.091003T1900Z-091004T0500Z/
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
232 PM PDT FRI OCT 2 2009

...A WIND ADVISORY HAS BEEN ISSUED FROM NOON TO 10 PM PDT SATURDAY
FOR THE COASTAL NORTH BAY...INCLUDING THE POINT REYES NATIONAL
SEASHORE...

AS AN UPPER LOW PRESSURE CENTER SLIPS SOUTHWARD FROM BRITISH
COLUMBIA OVER THE NEXT 24 HOURS AND IN THE WAKE OF A FAST-MOVING
WEAK COLD FRONTAL PASSAGE LATE THIS EVENING...NORTHWEST WINDS
WILL INCREASE OVER THE COASTAL WATERS AND ULTIMATELY IMPACT THE
COASTAL NORTH BAY COASTLINE WITH VERY WINDY CONDITIONS. BEGINNING
SATURDAY AFTERNOON AND CONTINUING INTO THE EVENING HOURS WIND
SPEEDS CAN BE EXPECTED TO RANGE FROM 20 TO 30 MPH WITH GUSTS TO 45
MPH.

OTHER PORTIONS OF THE CENTRAL COAST AND SAN FRANCISCO BAY AREA
WILL BE WINDY AND MAY NEED TO BE ADDED TO THIS WIND ADVISORY FOR
THE TIME PERIOD FROM MID-AFTERNOON THROUGH SATURDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STEADY WINDS OF 35 MPH AND OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STAY TUNED
TO YOUR FAVORITE NEWS SOURCE OR WEATHER RADIO FOR UPDATED INFORMATION
ON THIS INCLEMENT WEATHER EVENT.

&&

$$
GUDGEL
5 follow-up statements
000 
WWUS76 KMTR 030232
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
732 PM PDT FRI OCT 2 2009

...BLUSTERY CONDITIONS BEGINNING SATURDAY AFTERNOON...

.A SERIES OF DRY COLD FRONTS WILL MOVE FROM NORTH TO SOUTH ACROSS
THE REGION FROM FRIDAY NIGHT THROUGH SATURDAY NIGHT...CREATING BLUSTERY
CONDITIONS. STRONGEST WINDS WILL OCCUR BEHIND A FRONT THAT SWEEPS
THROUGH THE AREA ON SATURDAY. WINDS WILL BE MOST INTENSE NEAR THE
COAST AND ACROSS THE MOUNTAINS OF SONOMA AND MARIN COUNTIES. WIND
SPEEDS ARE EXPECTED TO PEAK DURING THE LATE AFTERNOON AND EVENING
HOURS OF SATURDAY AND THEN GRADUALLY DECREASE SATURDAY NIGHT.

CAZ006-507>509-031800-
/O.EXA.KMTR.WI.Y.0007.091003T1900Z-091004T0500Z/
SAN FRANCISCO-NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE-
SAN FRANCISCO PENINSULA COAST-
732 PM PDT FRI OCT 2 2009

...WIND ADVISORY IN EFFECT FROM NOON UNTIL 10 PM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 10 PM PDT
SATURDAY...FOR COASTAL AND BAYSIDE SECTIONS OF THE SAN FRANCISCO
BAY AREA AS WELL AS THE NORTH BAY MOUNTAINS.

NORTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH ARE LIKELY
IN THE ADVISORY AREA FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING. WINDS WILL GRADUALLY DIMINISH SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS GUSTS OF AT LEAST 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. 

&&

$$

CAZ505-031800-
/O.CON.KMTR.WI.Y.0007.091003T1900Z-091004T0500Z/
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
732 PM PDT FRI OCT 2 2009

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM PDT
SATURDAY FOR COASTAL NORTH BAY...

NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH ARE LIKELY
ALONG THE COASTS OF MARIN AND SONOMA COUNTIES FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. WINDS WILL GRADUALLY DIMINISH SATURDAY
NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS GUSTS OF AT LEAST 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. 

&&

$$

DYKEMA
000 
WWUS76 KMTR 031729
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1029 AM PDT SAT OCT 3 2009

...BLUSTERY CONDITIONS BEGINNING THIS AFTERNOON...

.A DRY COLD FRONT MOVING THROUGH OUR AREA TODAY WILL CREATE VERY 
BLUSTERY CONDITIONS. WINDS WILL BE MOST INTENSE NEAR THE COAST
AND ACROSS THE MOUNTAINS OF SONOMA AND MARIN COUNTIES. WIND SPEEDS
ARE EXPECTED TO PEAK DURING THE EVENING HOURS AND THEN GRADUALLY
DECREASE DURING OVERNIGHT HOURS.

CAZ006-505-507>509-040500-
/O.CON.KMTR.WI.Y.0007.091003T1900Z-091004T0500Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE-
SAN FRANCISCO PENINSULA COAST-
1029 AM PDT SAT OCT 3 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR 
COASTAL AND BAYSIDE SECTIONS OF THE SAN FRANCISCO BAY AREA AS
WELL AS THE NORTH BAY MOUNTAINS.

NORTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH ARE LIKELY
IN THE ADVISORY AREA FROM THIS AFTERNOON THROUGH THE EVENING. WINDS 
WILL GRADUALLY DIMINISH DURING OVERNIGHT HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS GUSTS OF AT LEAST 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DYKEMA/BELL
000 
WWUS76 KMTR 040137
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
637 PM PDT SAT OCT 3 2009

...BLUSTERY CONDITIONS TO CONTINUE THROUGH SATURDAY EVENING...

.A DRY COLD FRONT MOVED THROUGH THE SAN FRANCISCO BAY AREA ON
SATURDAY AFTERNOON AND BROUGHT WINDY CONDITIONS TO THE REGION.
WIND GUSTS OF BETWEEN 45 AND 50 MPH HAVE BEEN REPORTED NEAR THE
OCEAN...NEAR SAN FRANCISCO AIRPORT...AND IN THE NORTH AND EAST BAY
HILLS. WIND SPEEDS ARE EXPECTED TO PEAK DURING THE EARLY EVENING
HOURS AND THEN GRADUALLY DECREASE DURING THE OVERNIGHT HOURS.

CAZ511-040500-
/O.EXA.KMTR.WI.Y.0007.000000T0000Z-091004T0500Z/
EAST BAY HILLS AND DIABLO RANGE-
637 PM PDT SAT OCT 3 2009

...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR THE
EAST BAY HILLS...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR THE EAST BAY HILLS. 

NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH ARE LIKELY IN
THE ADVISORY AREA ON SATURDAY EVENING. WINDS WILL GRADUALLY
DIMINISH OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS GUSTS OF AT LEAST 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ006-505-507>509-040500-
/O.CON.KMTR.WI.Y.0007.000000T0000Z-091004T0500Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE-
SAN FRANCISCO PENINSULA COAST-
637 PM PDT SAT OCT 3 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING
FOR COASTAL SECTIONS OF THE SAN FRANCISCO BAY AREA AND THE NORTH
BAY MOUNTAINS...

WIND GUSTS OF BETWEEN 40 AND 50 MPH HAVE BEEN REPORTED NEAR THE
OCEAN...NEAR SAN FRANCISCO AIRPORT...AND IN THE NORTH BAY
MOUNTAINS SINCE MID AFTERNOON ON SATURDAY. NORTHWEST WINDS OF 15
TO 30 MPH WITH GUSTS TO 45 MPH WILL LIKELY CONTINUE IN THE ADVISORY
AREA THROUGH MUCH OF THE EVENING. WINDS WILL GRADUALLY DIMINISH
OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS GUSTS OF AT LEAST 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BELL/DYKEMA
000 
WWUS76 KMTR 040330
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
830 PM PDT SAT OCT 3 2009

...BLUSTERY CONDITIONS TO CONTINUE THROUGH SATURDAY NIGHT...

.A DRY COLD FRONT MOVED THROUGH THE SAN FRANCISCO BAY AREA ON
SATURDAY AFTERNOON AND BROUGHT WINDY CONDITIONS TO THE REGION.
SINCE MID AFTERNOON WIND GUSTS OF BETWEEN 45 AND 55 MPH HAVE BEEN
REPORTED NEAR THE OCEAN...NEAR SAN FRANCISCO AIRPORT...AND IN THE
NORTH AND EAST BAY HILLS. WIND SPEEDS ARE EXPECTED TO PEAK ON
SATURDAY EVENING AND THEN DECREASE VERY GRADUALLY OVERNIGHT.

CAZ006-505-507>509-511-041300-
/O.EXT.KMTR.WI.Y.0007.000000T0000Z-091004T1300Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE-
SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND DIABLO RANGE-
830 PM PDT SAT OCT 3 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM PDT SUNDAY FOR COASTAL
SECTIONS OF THE SAN FRANCISCO BAY AREA AS WELL AS THE NORTH BAY
MOUNTAINS AND EAST BAY HILLS...

WIND GUSTS OF BETWEEN 40 AND 55 MPH HAVE BEEN REPORTED NEAR THE
OCEAN...NEAR SAN FRANCISCO AIRPORT...AND IN THE NORTH AND EAST BAY
HILLS SINCE MID AFTERNOON ON SATURDAY. NORTHWEST WINDS OF 20 TO 30
MPH WITH GUSTS TO 50 MPH WILL LIKELY CONTINUE WELL INTO SATURDAY
NIGHT AND NOT DECREASE SIGNIFICANTLY UNTIL AROUND SUNRISE SUNDAY
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS GUSTS OF AT LEAST 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DYKEMA
000 
WWUS76 KMTR 040905
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
205 AM PDT SUN OCT 4 2009

CAZ006-505-507>509-511-041015-
/O.CAN.KMTR.WI.Y.0007.000000T0000Z-091004T1300Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE-
SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND DIABLO RANGE-
205 AM PDT SUN OCT 4 2009

...WIND ADVISORY IS CANCELLED...

NORTHWEST WINDS ACROSS THE SAN FRANCISCO BAY AREA HAVE BEEN
GRADUALLY DIMINISHING SINCE SATURDAY EVENING. BY 2 AM SUNDAY
MORNING...WIND GUSTS WERE GENERALLY LESS THAN 40 MPH. WINDS ARE
EXPECTED TO CONTINUE DECREASING THROUGH SUNRISE SUNDAY MORNING.
THEREFORE...THE WIND ADVISORY FOR COASTAL AND MOUNTAIN SECTIONS OF
THE SAN FRANCISCO BAY AREA HAS BEEN CANCELED.

WINDS WILL INCREASE ONCE AGAIN THIS AFTERNOON...MAINLY NEAR THE
OCEAN. HOWEVER...WINDS TODAY ARE NOT EXPECTED TO BE NEARLY AS
STRONG AS ON SATURDAY AFTERNOON AND EVENING.

$$

DYKEMA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Oct 2, 11:00 AM PDT, 3 hours 32 minutes earlier.

Area forecast discussion, Oct 2, 11:00 AM PDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
1100 AM PDT FRI OCT 2 2009

.DISCUSSION...AS OF 9:30 AM PDT FRIDAY...MAIN WEATHER FOCUS REMAINS
ON STRONG WINDS LATER TODAY OVER THE OCEAN...TOMORROW OVER THE LAND
AND THEN COOLING TREND OVER THE WEEKEND.

RATHER COOL MORNING UNDER CLEAR SKIES AS WEAK OFFSHORE COMPONENTS
DRIED THE ATMOSPHERE. SEVERAL LOCATIONS ALONG THE COAST NORTH OF
THE GATE DROPPED INTO THE MID TO UPPER 30S DUE TO LOWERED DEW POINTS.
INTERMEDIATE COASTAL VALLEYS SUCH AS THE SANTA ROSA AND NAPA VALLEYS
SHOWED MINIMUMS IN THE LOWER TO MID 40S...AND OTHER COASTAL...BAY
SHORE...AND INTERIOR LOCATIONS VARIED FROM THE MID 40S TO MID 50S.

TODAY STILL EXPECTED TO BE MILD BUT NOT QUITE AS WARM AS YESTERDAY AS
THE OFFSHORE GRADIENT RELAXES AND ONSHORE BREEZES RETURN TO THE
COASTAL SECTIONS THIS AFTERNOON. A DRY RESIDUAL BOUNDARY LAYER AND
PROGGED TO REMAIN DRY ALONG WITH A CONTINUED BRISK N-S ACV-SFO
COASTAL GRADIENT AT OR ABOVE 4.5MB OVER THE NEXT 24 HOURS EXPECTED TO
MINIMIZE ANY INLAND STRATUS RE-DEVELOPMENT OR PUSH INLAND FOR
SATURDAY MORNING.

CURRENT NORTHWEST WIND FLOW ALOFT WITH SEASONAL H8 TEMPS AT 16C
EXPECTED TO LOWER 8C BY SATURDAY AFTERNOON. THE QUASI-ZONAL FLOW
WILL TRANSITION TO A MORE MERIDIONAL FLOW PATTERN OVER THE WEEKEND
AS A CLOSED LOW SETTLES SOUTH FROM SOUTHERN BRITISH COLUMBIA TO THE
NORTHERN GREAT BASIN.

GENERALLY PREVIOUS DISCUSSION...BY THIS EVENING THE FIRST IN A SERIES
OF SHORTWAVES APPROACHES NORTHERN CALIFORNIA. MAIN AFFECT FOR TONIGHT
WILL BE INCREASE THE WINDS OVER OUR NORTHERN COASTAL WATERS WHERE
GALE WARNINGS HAVE BEEN POSTED FROM TONIGHT THROUGH SATURDAY. BY THIS
EVENING WOULD EXPECT SOME LOCALLY BREEZY NORTHWEST WINDS ALONG THE
SONOMA AND MARIN COASTS. BECAUSE OF THE LOW CENTER LOCATION THE
GREATEST GRADIENT WINDS FORECAST OVER THE WATER AND COASTAL STRIPS.
TONIGHT THE WIND MIXING ALOFT SHOULD AGAIN PRECLUDE ANY REAL COOL
WEATHER DESPITE AIRMASS COOLING.

ON SATURDAY REINFORCING SHORTWAVE ENERGY DIVES DOWN INTO NORTHERN
CALIFORNIA WITH A RATHER WELL-DEFINED SHORTWAVE. HIGH TEMPS SHOULD
AVERAGE AT LEAST 5-10 DEGREES COOLER THAN TODAY ALTHOUGH 850 MB
COOLING ISNT TOO DRAMATIC DURING THE DAY SATURDAY AS MENTIONED
ABOVE. COMBINATION OF INCREASING ONSHORE WINDS AND COOLING ALOFT
WILL STILL LEAD TO A NOTED COOLING TREND. WINDY WEATHER WILL CONTINUE
OVER THE OCEAN AND LIKELIHOOD THAT ONSHORE BREEZES WILL NECESSITATE
AIRPORT WEATHER WARNING FOR S.F.AIRPORT SATURDAY AFTERNOON. WILL HAVE
TO MONITOR WIND TRENDS BY SATURDAY AFTERNOON AND EVENING.

MODEL DATA AND PATTERN RECOGNITION SUGGESTS THE POTENTIAL FOR A
PRETTY GOOD WIND EVENT...ESPECIALLY FOR THE NORTH BAY AND GREATER
BAY AREA ON SATURDAY EVENING. HAVE UPDATED THE HAZARDOUS WEATHER
OUTLOOK TO HIGHLIGHT AREAS WHERE GREATER POTENTIAL OF WIND ADVISORY
CRITERIA WILL BE MET. NEED TO HAVE WIDESPREAD WIND GUSTS ABOVE 45
MPH BELOW THE 2500 FOOT LEVEL. AT THIS TIME THE COASTAL AND HILL
LOCATIONS LOOK FAVORABLE FOR MEETING THIS CRITERIA...ESPECIALLY
DURING THE SATURDAY NIGHT TIME FRAME. WOULD EXPECT THE RAWS NETWORK
TO LIGHT UP AND PEAKS ABOVE 2500 FEET SUCH AS MT TAM AND DIABLO
COULD SEE GUSTS APPROACH 60 MPH AS 925 MB WIND ARE PROGGED AS HIGH
AS 60 KNOTS. ALL OF THIS IS FURTHER SUPPORTED BY A PIECE OF ENERGY
MOVING INTO THE GREAT BASIN BY 06Z SUNDAY WITH STRONG DOWNWARD
MOTION AT LOWER LEVEL OF THE TROPOSPHERE WITH FAVORABLE MIXING
ENVIRONMENT DUE TO STRONG COLD AIR ADVECTION.

WILL HAVE TO CLOSELY MONITOR THE FIRE WEATHER SIDE OF THINGS. THIS
WOULD BE AN ATYPICAL EVENT AS TEMPS WILL BE COOL IN THE HILLS WITH
FAIRLY HIGH RH VALUES. HOWEVER THERE HAS BEEN NO SEASON ENDING OR
FOR THAT MATTER SEASON SLOWING RAIN EVENTS FOR THE FUELS. WINDS OF
THIS MAGNITUDE ON SATURDAY EVENING COULD BE VERY PROBLEMATIC FOR
ANY NEW STARTS AND POWER OUTAGES...DOWNED TREES...ETC WILL BE
POSSIBLE. GIVEN ALL THIS HAVE DECIDED TO WAIT ON ANY HEADLINES AND
WILL LET DAY SHIFT COORDINATE WITH AGENCIES AND SURROUNDING WFOS.

BELIEVE THAT THIS TROUGH WILL BE TOO DRY FOR ANY PRECIP BUT 10 POPS
REMAIN AS IT PASSES OVER THE REGION. BY SUNDAY AFTERNOON WERE ON
THE BACKSIDE WITH DRY NORTHERLY FLOW. IN THE DIMINISHING PRESSURE
GRADIENTS MONDAY MORNING ALONG WITH THE RELATIVELY DRY AIR MASS
ALOFT...MONDAY MORNING MINIMUMS WILL BE MUCH BELOW NORMAL AND
INTERMEDIATE VALLEYS MIGHT SEE SHELTER MIN TEMPS IN THE MID 30S.

LONG RANGE SOLUTIONS KEEP THE MAIN TROUGH JUST TO OUR EAST OR OVER
THE GREAT BASIN THROUGH THE MIDDLE OF NEXT WEEK WITH MERIDIONAL FLOW
NOW DEPICTED CONSISTENTLY AMONG THE MEDIUM RANGE MODELS ALTHOUGH THE
GFS TENDS TO DEPICT MORE WARMING THAN THE ECMWF COUNTERPART. MOST
LIKELY OUTCOME IS DRY NORTHERLY FLOW WITH SEASONABLY WARM TEMPS AND
MAINLY CLEAR SKIES IN THE ABSENCE OF ANY MARINE LAYER.

&&

.AVIATION...AS OF 10:35 AM PDT FRIDAY...EXPECTED TO REMAIN CLEAR FOR
THE ENTIRE DAY TODAY. AN APPROACHING TROF WILL HELP TO SPREAD SOME
CLOUDS INLAND TONIGHT.

VICINITY OF KSFO...VFR CONDITIONS THROUGH TODAY. WINDS 15-20 KT
AFTER 20Z WITH GUSTS TO 25 KT AFTER 23Z. WINDS DECREASING AFTER
04Z ALTHOUGH THEY WILL STAY BETWEEN 10 AND 15KT OVERNIGHT. WINDS WILL
PICK BACK UP ON SATURDAY AFTER 19Z WITH GUSTS UP TO 30KT FORECAST.
AFTER 21Z GUSTS WILL LIKELY EXCEED 40KT. AN AIRPORT WEATHER WARNING
(SFOAWWMTR) WILL LIKELY BE ISSUED FOR SATURDAY AFTERNOON AND EVENING
WITH A LATER PACKAGE. HIGH CONFIDENCE WITH THE WIND FOR TOMORROW.

KSFO BRIDGE APPROACH...VFR CONDITIONS ALL DAY TODAY. SCT-BKN BY 11Z
TONIGHT BETWEEN 010 AND 020 FT.

MONTEREY BAY TERMINALS...VFR CONDITIONS TODAY BUT IFR/MVFR
CIGS COULD RETURN BY EARLY EVENING WITH BKN-OVC HEIGHTS AROUND 008.

&&

.MARINE...AS OF 11:00 AM PDT FRIDAY...WINDS WILL CONTINUE TO
INCREASE TODAY AND THROUGH THE OVERNIGHT HOURS. GALE FORCE
CONDITIONS WILL SPREAD TO THE NORTHERN WATERS THIS EVENING AND
CONTINUE TO HEAD TO THE SOUTH TOMORROW. VARIOUS MODEL GUIDANCE HAS
35+ KT AT 950 MB BY TOMORROW AFTERNOON IN ALL OF OUR COASTAL ZONES.
GALE WARNINGS WILL LIKELY BE ISSUED FOR ALL MARINE ZONES FOR
TOMORROW AFTERNOON AND EVENING.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
    .TDA...SCA...PT.ARENA TO PIGEON PT. 10-60NM
        ...SCA...PT.ARENA. PT.REYES 0-10NM.

PUBLIC FORECAST: RWW/GUDGEL
AVIATION/MARINE: BELL

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Oct 2, 4:00 AM PDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
400 AM PDT FRI OCT 2 2009

CAZ006-505-507>509-511-512-517-529-530-030600-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE-
SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND THE DIABLO RANGE-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-NORTHERN MONTEREY BAY-
SANTA CRUZ MOUNTAINS-
400 AM PDT FRI OCT 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL AND MOUNTAIN AREAS OF
THE SAN FRANCISCO AND MONTEREY BAY REGION.

.DAY ONE...FRIDAY AND FRIDAY NIGHT

SEASONABLE TEMPERATURES ARE FORECAST TODAY. BY LATER THIS AFTERNOON
ONSHORE WINDS WILL RETURN ALONG THE SONOMA AND MARIN COAST WITH
INCREASING WINDS THROUGH THE GOLDEN GATE AND INTO THE BAY AS WELL
AS NEAR SAN FRANCISCO AIRPORT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A DRY COLD FRONT WILL MOVE THROUGH THE REGION ON SATURDAY. WIDESPREAD
STRONG AND GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND THE FRONT...AND
THEN CONTINUE OFF AND ON THROUGH SUNDAY MORNING. A WIND ADVISORY MAY
BE NEEDED FOR COASTAL AREAS AND ACROSS THE MOUNTAINS PARTICULARLY ON
SATURDAY AFTERNOON AND SATURDAY EVENING FOR FREQUENT WIND GUSTS
BETWEEN 45 AND 50 MPH. IN ADDITION RED FLAG WARNINGS AND AIRPORT
WEATHER WARNINGS FOR STRONG WINDS MAY NEED TO BE ISSUED AS WELL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

CAZ506-510-513-516-518-528-030600-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY
INCLUDING PINNACLES NATIONAL MONUMENT-NORTH BAY INTERIOR VALLEYS-
EAST BAY INTERIOR VALLEYS-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
400 AM PDT FRI OCT 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND VALLEYS OF THE SAN
FRANCISCO AND MONTEREY BAY REGION AS WELL AS THE INTERIOR HILLS OF
MONTEREY AND SAN BENITO COUNTY.

.DAY ONE...FRIDAY AND FRIDAY NIGHT

SEASONALBE TEMPERATURES ARE FORECAST TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MUCH COOLER TEMPEATURES ARE FORECAST SATURDAY AND SUNDAY AS A DRY
COLD FRONT PASSES OVER THE REGION. IN ADDITION TO THE COOLER
TEMPERATURES LOCALLY BREEZY WEATHER IS FORECAST LATER SATURDAY INTO
SATURDAY NIGHT WITH NORTHWEST WINDS OF 15 TO 30 MPH WITH A FEW
GUSTS TO 35 MPH EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 9:04 AM PDTSmall Craft AdvisoryMTR6 hr

Nearby

Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.